- June 15, 2011 at 7:27 am #63696
Glutton4HealthMemberTopics: 1Replies: 0
I am desperate for help! A week ago I discovered that my chronic life-long severe allergies were caused by candida. Already on a gluten-free, dairy-free, and “only natural sugars” (i.e. honey, fruit, stevia) diet for over a year, I began consuming large amounts of plain kefir and ginger kombucha each day, trying to rid myself of the candida in order to get rid of my allergies. A few days ago I also began the candida diet, in addition to the kefir and kombucha “regimen” (wasn’t much to change, just increased raw vegetable intake, and removed natural sugars completely). I also got on a high quality/potency probiotic (Dr. Ohhira’s). I was on the diet and the probiotic for about 2 days when I began to have an allergic reaction to (what seemed like) air. Monday morning my allergies were worse (sneezing, snotting, continuous mucus production), whereas they had improved significantly since starting the kefir and kombucha a week earlier. Tuesday I had the allergic reaction (hives around eyes, serious sneezing and snotting — more than just ‘regular’ allergies; a definite “reaction” to something). I took some benadryl (fearing my throat would begin to swell), and went to bed shortly after. The next morning (Wednesday) I wake up with my stomach and legs covered in hives. I take more benadryl, and go to the doctor. Obviously doctor is clueless. She prescribes me some steroids and singulair, and I go home. I take the steroids. The hives continue on and off. By that evening I want to try and not take any more steroids, hoping the worst is over. I did take Threelac that evening for the first time, and almost immediately could tell my allergies (and hives) increased. Now I knew it was not a reaction to something externally, but internally. Detoxing too fast maybe? Once my body was literally covered head to toe in extremely painful hives, I took the steroids and more benadryl. Took more this morning after waking up, and still having some of the hives left over from last night. They’re just not going away! Here’s my dillemma though…. The hives are too painful to let persist. But if it is detox, or candida die off, then I want it to happen! So what should I do? Can I take the steroids and benadryl, while also taking my probiotic and threelac? Could the hives be caused from my liver being “over burdened” during this die off? If so, what can I do for my liver, that will help it, and the hives? I want to go about this all-naturally if at all possible, but having the hives is not an option. At least not when they cover my entire body. It’s too painful! Can anyone offer any insight? personal experience? suggestions? I desperately need help!!! I want this candida gone… I want my liver to function well… and I want the hives to stop! Is it possible to have all these 3 things??? I’m not sold on benadryl and steroids, but I need other options, if they exist. Or, will doing the threelac and probiotic, along with steroids and benadryl, still kill the bad candida enough? I don’t know! All I do know is I need help!
CarissaJune 15, 2011 at 9:31 am #63699
HopeMemberTopics: 22Replies: 187
I am SO sorry you’ve had such a terrible time with this! I hope you’ll get more answers than just my own – they’re likely to be *very* different from one another, though, just to prepare you 🙂
I really don’t know, honestly. But I can make some guesses and brainstorm with you. I’m *not* a medical professional, btw. Okay, well, my first thoughts were that your die-off was too much too quickly and/or you’re reacting to having a lot more of some currently unknown culprit allergy. For instance, maybe you’ve been eating a lot of, say, eggs. Before the diet you ate far less, but know you’ve had a lot. Maybe your body is wigging out because of the excess egg (or whatever food).
What’s in your ginger kombocka (sp?). Is it fermented ginger? Even lactic fermentation is something I personally would stay away from for a while. Many people with candida react strongly to fermented foods of any kind. It may not be die-off afterall, but a surge in yeast caused by the high intake of fermented foods. Possibly.
Lastly, I’d say GO SLOWLY. Everyone wants their candida gone *yesterday* and they rush their bodies through a lot of change quickly and then freak out because they feel so horrible. It’s okay to go slowly. The main page of this diet http://www.thecandidadiet.com recommends making all of the dietary changes 2 weeks before treating the candida with antifungals or other alternative means so that some of the yeast can die from diet alone first. I really don’t think it’s good for anyone’s body to hit it super hard from the very outset – that’s a lot of yeast by-product in your system at once. You’re right – that will tax your liver, potentially your kidneys, your adrenals, and your immune system in general.
Now, the part that’s bound to be different depending on who chimes in 😉 Personally, if the ginger is fermented, I’d stop taking that stuff asap. That would be my first concern. I would then drink MASSIVE mounts of pure water *every day* – at the very least, 1 ounce per 2 pounds of body weight. At the least. If you’re notably overweight, half your body weight may not be realistic. You could aim for 1.5 gallons. I would try to find some quality info on herbal remedies for hives instead of the prescription and traditional OTC meds (steroids encourage yeast growth, and benadryl has sweeteners). An oatmeal bath might be soothing. Some salt baths might be good, but you’ll have to research this. You might try aloe vera, as it’s naturally antifungal. I’d not eat any of the foods on the Foods to Avoid list, but I would try to be very gentle with my body – resting a lot if possible, relaxing. I’ve had the all-over-body-itch-thing before and it’s miserable. You’re probably not resting very easily, or even sleeping, but just do what you can. They’re bound to settle down sometime. Just hang in there.
Please do let us know how you’re coming along. Remember, go easy, be gentle, let all the change take a little time if your body needs it to.
I really do hope you’re feeling much better soon!June 16, 2011 at 8:12 pm #63726
HopeMemberTopics: 22Replies: 187
I read about the kombucha – it keeps popping up here and there, so I wanted to know more about it. If you’re drinking the “real” stuff, it’s definitely a no go with this anti-candida diet. Not only is it usually made with yeast, it gives off alcohol as a by-product of its fermentation. Beyond that, it’s generally considered to have a high mold count as far as foods go. The kefir is approved for ACDs, but as far as I can, kombucha is not.April 26, 2014 at 2:16 pm #118462
KarolWojtylaMemberTopics: 0Replies: 1
Try taking bentonite clay, which will bind with the toxins left from the die off and go out in the stool rather than through your liver and skin (hives). You can buy ready mixed clay from health food stores or you can buy it in dry powder form and mix it with water yourself. Just make sure that it is a nice liquidy consistency before you drink it, and don’t use something metal to mix it: shaking in a half full shaker is the fastest. Drink a whole glass of it before bedtime each night and follow that with probiotics in the morning.April 27, 2014 at 5:42 am #118487
PaperstarsMemberTopics: 1Replies: 47
I agree with the above poster to avoid the corticosteriods because it is actually one of the contributing factors to Candida like antibiotics. I’m just providing other options for you. For your hives, you could try some Bragg’s Apple Cider Vinegar diluted to help cool the inflammation and itching but be forewarned – it can burn (people with eczema who get itching and inflammation report success with it) or you could try Dead sea salt as it’s much more gentle. I do 50/50 for the vinegar and alternate days with DSS, 1 cup and soak in a tub. I personally alternate between the two for my skin condition because the trace minerals in DSS help heal the skin a lot better for me than the vinegar, but the vinegar seems to cure the itch more.March 10, 2018 at 8:08 pm #175304
RetalParticipantTopics: 0Replies: 1
I see that this was posted ages ago, but i have similar problems (but have controlled them not to get to severe stages) and all i have to stay is stay away from anything that is artificially created (that benedryl and steroids will make it worse). I also would say to make sure you go on a 100% organic and gluten free diet.(very important) and also it seemed that kefier was making my case worse so i stopped taking it. Stay away anything with gluten and make sure it is organic (even tho foods are said to be organic, they still have certain things approved that arn’t, like organic shredded cheese contains powdered cellulose (wood pulp)) need to read ingredients and do research on if they are synthetic/artificial. Also any type of prescription the doctors give (for the most part) contain fillers in them and most vitamin brands unless you find vitamins without fillers (fillers are causing the reaction). In turn to be “reaction free” it will cost way much due to ogranic and gluten-free foods. Good luck (also if you change diet to what is listed, but have severe hives in meantime, you can use coconut oil and oatmeal to calm the hives(not a fix))
After you eat organic and gluten-free u cant go back or it will react. To cleanse candida after doing those things, here is list of foods candida doesnt like https://www.livestrong.com/article/120655-foods-kill-intestinal-parasites/
The topic ‘Need Help! Candida Die Off = Hives. What do I do???’ is closed to new replies.